Hair loss


#1
Since last summer my hair has been getting thinner. I took a three month course of pill food for hair but the hairdresser tells me it is still falling out.
I am going to ask GP on next visit but meantime has this happened to anyone else?
Am on Madopar, Mirapexin and prozac. I would say it has started since going on Mirapexin but hair loss is not mentioned as a side effect. I have looked back over the Forum but havent found this query. Had low iron early summer.

#2
Hi Polly. I have been on Mirapexin since last October and I have noticed my hair thinning particularly on the right side also seems very lank and lifeless, My Hairdresser tells me its nothing to worry about. But to me it seems just one more niggle on top of everything else.

It will be interesting to hear if we are the only ones effected.

#3
hi polly ,im on mirpexion and sinemet,and my hair has got thinner also,but it a bit difficult ,cus im on 100 mst morphine aday as well,and im told that thins hair too,when i see me neuro agin next i will ask and let you no wot she says about the drug,and i will mention others are questionin it as well.hope that helps a bit x:smile:

#4
Have any of you had blood tests for your thyroxine levels? Hair loss is classic if your thyroxine is low and I think the pills are non nasty to take.

#5
No, thats one of the things that I havent been tested for. Will bear it in mind thanks.

#6
Most people normally shed 50 to 100 hairs a day. But with about 100,000 hairs in the scalp, this amount of hair loss shouldn't cause noticeable thinning of the scalp hair. Gradual thinning is a normal part of aging. However, certain drugs used to treat gout, arthritis, depression, heart problems and high blood pressure may cause hair loss in some people. Taking birth control pills also may result in hair loss for some women.

Hormonal changes and imbalances can cause temporary hair loss. This could be due to pregnancy, childbirth, discontinuation of birth control pills, the onset of menopause, or as Mosie said an over active or underactive thyroid gland. People may have other autoimmune disorders which can bring in side effects one being hair loss.

If in doubt always best to check with your GP.......hope this helps a little....

Radz xx

#7
Thanks for once again being helpful.

#8
Hi PollY

I suffered the same problem 18 months ago. I thought Sinimet was the culprit. I started taking a hair and nails supplement (NOT one of the very expensive ones promoted by various celebities). It took about 6 months before I noticed results but my hair has now stopped falling out to the extent it was; is mich thicker and in better condition:grin: From memory, I think you live in France (apologies if I am confusing you with someone else) so I am sure you will be able to get excellent supplements.

Hope you get some results
Janey

#9
Thanks, that is cheering. Nice to see you around the Forum from time to time.

#10
Hi,
I was on mirapexin a few years ago and my hair started to fall out. I saw my consultant who hadn't heard of there being a definite link but I had found something on the internet about two women having the same experience in America. I came off the mirapexin and onto sinemet and the hair loss stopped really quickly.....something to think about....

#11
Yes I strongly suspect the Mirapexin.

#12
An update, have seen consultant and he says hair loss is usually caused by stress. (in his opinion it is not caused by the drugs).

In rarer cases, if it is not felt that stress is the problem, the alternative would be to consult a dermatologist to identify any other health problems.

Who knows, maybe the drugs add to stress levels. Anyway I will be continuing with the hair growth pills.

#13
ive spoke to my gp,and he said mirpexon will not cause hair loss,my only thinnin of hair is due to a condtion ive got ,and the morphine i have.peace of mind for others on pd drugs:smile: